Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 132, NWS Green Bay, WI

August 10, 2017Brown County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 10, 2017, 3:44 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2017, 3:44 PM CDT (20:44 UTC)
Expired
Aug 10, 2017, 4:16 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 10 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS53 KGRB 102044
SVRGRB
WIC009-087-102130-
/O.NEW.KGRB.SV.W.0132.170810T2044Z-170810T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
344 PM CDT THU AUG 10 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Brown County in northeastern Wisconsin...
  Northeastern Outagamie County in northeastern Wisconsin...

* Until 430 PM CDT.

* At 343 PM CDT, a severe thunderstorm was located near Black Creek,
  or 11 miles north of Appleton, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Green Bay, Denmark, Black Creek, Bellevue Town, Oneida, De Pere,
  Howard, Ashwaubenon, Bellevue and Allouez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4433 8846 4456 8846 4457 8776 4433 8777
TIME...MOT...LOC 2043Z 271DEG 28KT 4443 8835 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
4 follow-up statements
191 
WWUS53 KGRB 102049
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
349 PM CDT THU AUG 10 2017

WIC009-087-102130-
/O.CON.KGRB.SV.W.0132.000000T0000Z-170810T2130Z/
Brown WI-Outagamie WI-
349 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BROWN AND NORTHEASTERN OUTAGAMIE COUNTIES...

At 349 PM CDT, a severe thunderstorm was located 8 miles east of
Black Creek, or 13 miles northeast of Appleton, moving east at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Green Bay, Denmark, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Bellevue, Allouez and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4433 8840 4456 8833 4457 8776 4433 8777
TIME...MOT...LOC 2049Z 271DEG 28KT 4443 8828 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
947 
WWUS53 KGRB 102105
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
405 PM CDT THU AUG 10 2017

WIC009-087-102130-
/O.CON.KGRB.SV.W.0132.000000T0000Z-170810T2130Z/
Brown WI-Outagamie WI-
405 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BROWN AND NORTHEASTERN OUTAGAMIE COUNTIES...

At 404 PM CDT, a severe thunderstorm was located 7 miles southwest of
Green Bay, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Green Bay, Denmark, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Bellevue, Allouez and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4456 8825 4457 8788 4457 8776 4433 8777
      4433 8825
TIME...MOT...LOC 2104Z 271DEG 28KT 4443 8811 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
621 
WWUS53 KGRB 102111
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
411 PM CDT THU AUG 10 2017

WIC087-102120-
/O.CAN.KGRB.SV.W.0132.000000T0000Z-170810T2130Z/
Outagamie WI-
411 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OUTAGAMIE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 4456 8819 4457 8788 4457 8776 4433 8777
      4433 8819
TIME...MOT...LOC 2110Z 256DEG 27KT 4446 8814 

$$

WIC009-102130-
/O.CON.KGRB.SV.W.0132.000000T0000Z-170810T2130Z/
Brown WI-
411 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BROWN COUNTY...

At 410 PM CDT, a severe thunderstorm was located 7 miles southwest of
Green Bay, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Green Bay, Denmark, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Bellevue, Allouez and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4456 8819 4457 8788 4457 8776 4433 8777
      4433 8819
TIME...MOT...LOC 2110Z 256DEG 27KT 4446 8814 

HAIL...1.00IN
WIND...60MPH
 
$$

TDH
458 
WWUS53 KGRB 102116
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
416 PM CDT THU AUG 10 2017

WIC009-102125-
/O.CAN.KGRB.SV.W.0132.000000T0000Z-170810T2130Z/
Brown WI-
416 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail and 
torrential rainfall are still possible with this thunderstorm.

LAT...LON 4456 8819 4457 8788 4457 8776 4433 8777
      4433 8819
TIME...MOT...LOC 2113Z 271DEG 28KT 4446 8808 

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:47 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 10, 1:47 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
147 PM CDT Thu Aug 10 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 145 PM CDT Thu Aug 10 2017

Convection trends through the evening hours the primary issue.
The upper low continues to drop southeastward over the state this
afternoon while a cold front extended from around central
Wisconsin to southeast Iowa. Convection early this afternoon were
located with the upper low over the northwest half of Wisconsin
and along the cold front over Iowa. Best shear values and
instability were located over southern Wisconsin and just reaching
the far southern portion of the forecast area. As a result,
timing suggest we still have a short window of strong to severe
storms over east central Wisconsin this afternoon and early
evening until the front goes through. Showers and isolated storms
will continue to linger this evening as the upper low tracks
through.

Plenty of clouds and isolated showers expected for much of Friday
with the cyclonic flow. high pressure building into the state
from the west late in the day will begin to decrease clouds from
west to east.

.LONG TERM...Friday Night Through Thursday
Issued at 145 PM CDT Thu Aug 10 2017

A high pressure ridge begins building in over the northern
Midwest late in the weekend into next week. Some showers are
possible off and on through next week, but little or no
thunderstorm activity is expected. Temperatures will be at or
slightly above normal in general.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1213 PM CDT Thu Aug 10 2017

Scattered showers and isolated storms are expected to pass over
much of the forecast area this afternoon and early evening before
tapering off this evening. MVFR cigs over northern Wisconsin will
gradually expand southeastward and lower to a mix IFR/MVFR cigs
overnight into Friday morning with little improvement through late
Friday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 10 PM CDT this evening for WIZ022-
040-050.
&&

SHORT TERM.....TDH
LONG TERM......ML
AVIATION.......TDH
Hazardous weather outlook, Aug 10, 1:47 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
147 PM CDT Thu Aug 10 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
147 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A few severe thunderstorms with large hail and damaging winds are
possible through early this evening, mainly over east-central
Wisconsin. The greatest risk for severe storms will be through 800
pm south and east of a line from Wautoma to Shawano to Wausaukee,
with the later time frame along the lakeshore.

South winds will produce waves up to 5 feet high to the Lake
Michigan shoreline through this evening, resulting in a high swim
risk.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation may be needed this afternoon through
early evening.

LMZ521-522-541>543-111900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
147 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms will pose a hazard to boaters at times through
early evening. A few storms with strong wind gusts are possible
during the afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

TDH

In the hours before

Local storm report, Aug 10, 2:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             PLOVER                  44.45N 89.53W
08/10/2017  E0.25 INCH       PORTAGE            WI   TRAINED SPOTTER

&&
Special weather statement, Aug 10, 2:52 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Green Bay WI
252 PM CDT THU AUG 10 2017

WIZ020-022-030-031-035>040-045-048>050-073-074-102045-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Marathon WI-Wood WI-Brown WI-Portage WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Manitowoc WI-
Waushara WI-Door WI-Menominee WI-
252 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...BROWN...KEWAUNEE...
SOUTHEASTERN MARATHON...CALUMET...WINNEBAGO...WAUSHARA...OUTAGAMIE...
SHAWANO...PORTAGE...SOUTHERN DOOR...SOUTHEASTERN MENOMINEE...SOUTHERN
OCONTO...WAUPACA AND MANITOWOC COUNTIES UNTIL 345 PM CDT...

...Scattered strong storms moving across eastcentral Wisconsin...

At 242 PM CDT, Doppler radar was tracking scattered thunderstorms
across much of central and eastcentral Wisconsin, extending from 5
miles southwest of Wisconsin Rapids in southern Wood County, across
southern Portage County to near the Green Bay metro area. Other
storms were moving across Highway 41 in southern Oconto and
Marinette counties. The storms were moving east at 30 mph.

Pea size hail and winds in excess of 35 mph will be possible with
these storms.  Brief Torrential rainfall reducing visibility and
dangerous lightning is also likely.

Locations impacted include...
Green Bay, Suamico, Marinette, Appleton, Oshkosh, Manitowoc, Stevens
Point, Wisconsin Rapids, Shawano, Waupaca, Kewaunee and Wautoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4463 9031 4505 8755 4494 8759
      4490 8777 4470 8793 4463 8793 4469 8780
      4487 8765 4491 8752 4451 8742 4418 8745
      4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 1942Z 260DEG 29KT 4438 8901

EB
Local storm report, Aug 10, 3:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     PLOVER                  44.45N 89.53W
08/10/2017  M51 MPH          PORTAGE            WI   CO-OP OBSERVER

            AND PEA HAIL.

&&
Local storm report, Aug 10, 3:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             GREEN BAY               44.51N 88.00W
08/10/2017  E1.25 INCH       BROWN              WI   TRAINED SPOTTER

0306 PM     HAIL             1 N NEW LONDON          44.39N 88.75W
08/10/2017  E0.50 INCH       WAUPACA            WI   TRAINED SPOTTER

&&
Local storm report, Aug 10, 3:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             GREEN BAY               44.51N 88.00W
08/10/2017  E1.00 INCH       BROWN              WI   BROADCAST MEDIA

0207 PM     HAIL             SEYMOUR                 44.51N 88.33W
08/10/2017  E1.00 INCH       OUTAGAMIE          WI   PUBLIC

&&
Special weather statement, Aug 10, 3:40 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
340 PM CDT THU AUG 10 2017

WIZ038-039-102130-
Outagamie WI-Brown WI-
340 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN AND NORTHEASTERN
OUTAGAMIE COUNTIES UNTIL 430 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Creek, or 12 miles north of Appleton, moving east at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Green Bay, Black Creek, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Bellevue, Allouez and Suamico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4447 8845 4468 8800 4468 8799 4469 8798
      4471 8793 4470 8792 4463 8793 4464 8790
      4464 8789 4445 8779 4434 8845
TIME...MOT...LOC 2040Z 252DEG 29KT 4443 8837

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:56 PM CDTSmall Craft AdvisoryGRB25 hr
Aug 10, 4:19 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc18 hr
Aug 10, 1:58 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano40 min
Aug 10, 2:14 PM CDTSpecial Marine WarningGRB2 hr
Aug 10, 2:26 PM CDTSpecial Weather StatementGRBWaupaca49 min
Aug 10, 2:52 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 5 more53 min
Aug 10, 3:10 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee38 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningGRBForest, Marinette31 min
Aug 10, 3:34 PM CDTSpecial Marine WarningGRB56 min
Aug 10, 3:34 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min
Aug 10, 3:40 PM CDTSpecial Weather StatementGRBBrown50 min
Aug 10, 3:46 PM CDTSevere Thunderstorm WarningGRBMarinette44 min
Aug 10, 4:28 PM CDTSpecial Marine WarningGRB62 min
Aug 10, 4:32 PM CDTSpecial Weather StatementGRBBrown58 min
Aug 10, 4:37 PM CDTSpecial Weather StatementGRBWinnebago53 min
Aug 10, 4:41 PM CDTSevere Thunderstorm WarningGRBKewaunee27 min
Aug 10, 5:18 PM CDTSpecial Marine WarningGRB57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.